Jan 19, 2009
Hi doctors, I recently started kaletra, am now 2,5 months into the treatment. My viral load decreased from 4000 to 250 in about a month, one month later i'm at 150. My CD4 increased from 450 to 680. no side effects from the meds appart from occasional loose stools and a bit of gass formation.
I'm just wondering, having started with a reasonably low viral load, if the decrease to 150 (still detectable) is ok in 2 months, or if i should have attained undectable levels by now.
thanks for the good work! love from Belgium
Response from Dr. Young
Hello and thanks for your post from Belgium.
I'd like to be sure- are you just on lopinavir/ritonavir (Kaletra) or has your doctor included an additional medication (like Combivir, Epzicom or Truvada)? All current treatment guidelines do not recommend the use of Kaletra alone (except for special circumstances or in clinical studies).
Provided that you're taking your medications without too many missed doses, your viral load response seems ok; clearly not a huge one, but your CD4 count response would indicate that things are definitely going ok. I'd also wonder if your doctor performed drug resistance testing prior to starting treatment (as is recommended here in the States)- we'd use this information to guide the selection of initial treatments. It would be my expectation that with such a relatively-low initial viral load, that your viral load should reach undetectable levels (less than 50) within 3-6 months of starting.
I hope this helps. Enjoy some good pommes frites for me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vaginal Thrush And Vaginal Yeast Infection The Same Thing?
- What Type Of Hepatitis Is The Worst?
- How Bad Will The Sore Throat And Muscle Aches Be When You Have Hiv?
- How Accurate Is A 2 Week Hiv Test Result?
- Chances Of Contracting Hiv After One Unprotected Exposure
- How Many Times Should You Get A Hepatitis B Vaccine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.